back home after surgery

Hello again, just an update,i got home from hospital Sunday evening feeling ok albeit very tired just want to sleep, although i had a appetite when in hospital i no longer feel like eating, the thought of food makes me feel sick, also if i do manage to get something down even a piece of toast i am rushing to the toilet my bowels are very loose , is this all normal? they took 2 wedges VATS so not as bad as i thought, thanks for listening and wishing you all best wishes

take care


6 Replies

  • Hello Margaret, glad to hear you are back at home, think its quite normal for your appetite to be affected after the surgery and also the pain relief meds may make you have an upset tummy but if it lasts for more than a few days do let your GP know about it as it will affect your recovery ! Did you have full open surgery ?

  • Hello Julie, Its strange but I had a good appetite in hospital it was only the day after I came home I got the watery bowels it happens usually if Ive tried to eat something its straight to the loo, I never went all the time I was in hospital, the consultant put me on the antibiotic Co-amoxiclav the day before I came home I just have a few days left could it be the side effects of these I wonder, the district nurse comes tomorrow to take out my stiches so I will mention it to her, luckily I didn't have open surgery I had VATS so not as painful after as open surgery, anyway how are you feeling ? I hope you are keeping well

    sending you best wishes


  • Hi Margaret, its hard to say what it could be but im sure the nurse will take note and maybe speak to your GP about it. Its good that you had vats, its takes much longer recovering from open surgery as i well know ! I still have pain even after 6 months, but just have to get on with it ! Do you know yet if you will need any follow up treatment ?

  • Don't' know if I have to have any follow up treatment, the surgeon seemed very pleased I asked was it the cancer they thought (B A C )and he said he would see me again in out patients to discuss everything with me,so that was it really, well take care I will keep in touch.

  • Hi Margaret,

    As Jules suggests, its probably the antibiotics that are playing havoc with your insides.

    It may last the duration of your prescription, but hopefully you will get your appetite back. In the meantime, make sure that you are drinking plenty of fluids, and getting the rest that your body needs.

    If it doesn't improve after the course of antibiotics is complete, then make an appointment with your gp who can prescribe you something to make you more comfortable.

    Best wishes,

    Beth, on behalf of information and support.

  • Yes I think it must be the antibiotics I have 2 more days left, I will be glad when I have finished the course, will see how I feel after, thanks to you all for your support,

You may also like...